Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Fatty liver,high cholesterol,vitiligo,normal thyroid,diarrhea,constipation,cramping,pain

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11709 Questions
Hi, I am a 30 year old male 84kgs 5'10'' and have recently been diagnosed with Fatty Liver, High Cholesterol (5.4), Low Platelets (130), Vitiligo (i'm white) and recently had tests for thyroid (working fine), plus full blood screen any of the above conditions have a direct impact on my digestive system ? reason I ask is that it is fragile and goes from diarrohea to constipation and cramping and pain when eliminating - very annoying. What can I do to improve this ? Is something underlying causing all of these conditions ?
Posted Wed, 2 May 2012 in Liver and Gall Bladder
Answered by Dr. Rakhi Tayal 58 minutes later
Thanks for writing to us.

Fatty liver is associated with poor liver function and raised levels of hepatic enzymes. It might be associated with digestive problems like distention, flatulence specially after a fatty meal.

High cholesterol, vitiligo and low platelets usually do not affect digestive tract.

The alternating diarrhea and constipation that you have might be a result of an irritable bowel syndrome- more prominent with stress and anxiety. Try to do some dietary changes and lifestyle modifications for relief.

1.Some vegetables (cauliflower, broccoli, cabbage, brussels sprouts) and legumes (beans) may worsen bloating and gassiness and should be avoided.

2.Dietary fiber may lessen symptoms of constipation.

3.Drink plenty of water, and avoid carbonated drinks such as soda, which may cause gas and discomfort.

4.Eat smaller meals and eat slowly to help reduce cramping and diarrhea.

5.Low fat, high carbohydrate meals such as pasta, rice, and whole-grain breads may help .

Reduce Caffeine,Alcohol,Dairy products,Fatty foods,Artificial sweeteners .

You can use some over the counter drugs like pepto bismol, tums, imodium, entrocalm, etc for symptomatic relief.

Daily exercises along with a low fat diet will help you overcome the problems.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor